Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Sep 5, 2007, 2:26 PM MDT for Moffat County, Routt County, Colorado. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 2:26 PM MDT (20:26 UTC)
- Expired
- Sep 5, 2007, 3:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Moffat County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 185 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 2:35 PM MDT | HAIL 0.75 | Craig, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 12:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 052026 SVRGJT COC081-107-052115- /O.NEW.KGJT.SV.W.0013.070905T2026Z-070905T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 226 PM MDT WED SEP 5 2007 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MOFFAT COUNTY IN NORTHWEST COLORADO... THIS INCLUDES THE CITY OF CRAIG... WEST CENTRAL ROUTT COUNTY IN NORTHWEST COLORADO... * UNTIL 315 PM MDT * AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAIG...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MOFFAT COUNTY AT 240 PM MDT RURAL WESTERN ROUTT COUNTY AT 310 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHWESTERN COLORADO AND NORTHEASTERN UTAH. LAT...LON 4081 10736 4055 10708 4034 10755 4055 10775 TIME...MOT...LOC 2026Z 238DEG 20KT 4053 10758 $$ JAD
2 follow-up statements
000 WWUS55 KGJT 052053 SVSGJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 252 PM MDT WED SEP 5 2007 COC081-107-052115- /O.CON.KGJT.SV.W.0013.000000T0000Z-070905T2115Z/ ROUTT CO-MOFFAT CO- 252 PM MDT WED SEP 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR EAST CENTRAL MOFFAT AND WEST CENTRAL ROUTT COUNTIES... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL ROUTT COUNTY...OR ABOUT 10 MILES EAST OF CRAIG...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN ROUTT COUNTY AT 310 PM MDT NEAR AND NORTH OF HIGHWAY 40. THIS REMAINS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHWESTERN COLORADO AND NORTHEASTERN UTAH. LAT...LON 4081 10736 4055 10708 4043 10743 4061 10754 TIME...MOT...LOC 2052Z 238DEG 20KT 4057 10733 $$ JAD
000 WWUS55 KGJT 052113 SVSGJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 312 PM MDT WED SEP 5 2007 COC081-107-052122- /O.EXP.KGJT.SV.W.0013.000000T0000Z-070905T2115Z/ ROUTT CO-MOFFAT CO- 312 PM MDT WED SEP 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOFFAT AND WEST CENTRAL ROUTT COUNTIES EXPIRES AT 315 PM MDT... THE THUNDERSTORM WILL CONTINUE TO WEAKEN AS IT MOVES NORTHEAST OVER THE HIGHER TERRAIN OF ROUTT COUNTY...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHWESTERN COLORADO AND NORTHEASTERN UTAH. LAT...LON 4081 10736 4055 10708 4043 10743 4061 10754 TIME...MOT...LOC 2112Z 238DEG 20KT 4063 10721 $$ JAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:03 PM MDT, 23 minutes earlier.
Area forecast discussion, Sep 5, 2:03 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 203 PM MDT WED SEP 5 2007 .SHORT TERM (TONIGHT THROUGH FRIDAY)... SEVERE WEATHER HAS ARRIVED ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO AS THE STRONG UPPER LEVEL LOW OVER THE GREAT BASIN NUDGES SLOWLY EAST TOWARD WESTERN WYOMING. THIS IS SENDING IN COLDER AIR ALOFT...STEEPENING LAPSE RATES AND STRENGTHENING PRESSURE GRADIENTS OVER THE REGION. STRONG MID LEVEL SOUTHWEST FLOW NEAR 50KTS AND RESULTING IN INCREASING SPEED SHEAR. AS THE LOW TRACKS EAST... CONVECTIVE POTENTIAL WILL BE ON THE INCREASE...WITH SEVERE STORMS LIKELY ACROSS PORTIONS OF NORTHEAST UTAH AND NORTHWEST COLORADO. FAIRLY QUICK STORM MOTIONS EXPECTED...WITH MINI SUPERCELLS AND BOW ECHOES POSSIBLE. LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREAT...ALTHOUGH LOCAL TERRAIN FEATURES MAY RESULT IN SUFFICIENT SPEED AND DIRECTIONAL SHEAR TO SPIN UP AN ISOLATED TORNADO. THIS ACTIVITY WILL LINGER THROUGH MID-EVENING...WITH STORM INTENSITY DIMINISHING SOMEWHAT AFTER 9 PM AS SFC TEMPS START TO COOL. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE NIGHT AS THE LOW TRANSITIONS SLOWLY THROUGH THE REGION. LINGERING SHOWERS EARLY THURSDAY WILL BE FOCUSED MAINLY ALONG THE DIVIDE AND NORTH OF INTERSTATE 70...WITH DRIER MORE SUBSIDENT CONDITIONS TAKING SHAPE BY LATE AFTERNOON. THIS WILL SUPPRESS CONVECTIVE POTENTIAL BY LATE IN THE DAY AND HAVE BACKED POPS DOWN EVEN FURTHER. COOLER CONDITIONS EXPECTED OVER THE ENTIRE FORECAST AREA BEHIND THIS ENERGETIC SYSTEM WITH ONLY A SLOW MODIFICATION OF TEMPERATURES AS WE WORK INTO THE WEEKEND. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... GENERALLY WESTERLY AND FAIRLY DRY FLOW SHOWN THROUGH THE WEEKEND FOR SLOWLY MODERATING TEMPS AND SLIGHT CHANCE OF MTN THUNDERSTORMS. HAVE SEE A SMALL DISTURBANCE OR TWO MOVE OVERHEAD IN THE FLOW...BUT WITH GFS SHOWING PRECIP WATER <=.50 INCH...DO NOT EXPECT MUCH ACTIVITY. CHALLENGE REMAINS HOW WILL THE PATTERN OVER THE WRN U.S. DEVELOP SUN-WED AS AN ERN PACIFIC RIDGE AMPLIFIES ALONG 140W. MAIN MODEL DIFFERENCE IS IN HANDLING ENERGY DROPPING DOWN E SIDE OF BUILDING RIDGE. GFS HAS BEEN ALTERNATING BETWEEN DEVELOPING A CLOSED LOW OVER THE PAC NW AND NW GREAT BASIN SUN-MON...AND DROPPING AN OPEN WAVE ACROSS OUR FORECAST AREA MON. ECMWF HAS KEPT IT AN OPEN WAVE BUT SEEMS TO BE TRENDING FARTHER WEST WITH THE TRACK IN RESPONSE TO SHARPENING OF THE RIDGE. CLOSED LOW SOLUTION FAVORED MORE SWLY FLOW MON-WED THAT PULLED SOME SUB-TROPICAL MOISTURE INTO SW CO THAT FAVORED THE SRN MTNS...BUT 12Z RUNS OF THE OPEN WAVE KEEP A DRIER NWLY FLOW THAT WOULD FAVOR THE NRN MTNS. TEND TO PREFER THE OPEN WAVE SOLUTION AT THE MOMENT...BUT WILL NOT MAKE ANY SIGNIFICANT CHANGES TO THE ALREADY SLIGHT CHANCE POPS SUN-WED GIVEN LOW CONFIDENCE. && .AVIATION... MVFR TO LOCAL IFR CONDITIONS EXPECTED THROUGH TONIGHT ASSOCIATED WITH STRONG FAST MOVING THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. HEAVY RAIN...LARGE HAIL...AND DAMAGING WINDS IN EXCESS 55 MPH WILL ACCOMPANY SOME OF THE STORMS. INCREASING SOUTHWEST GRADIENT FLOW WILL LIKELY YIELD AREAS OF LOW LEVEL WIND SHEAR. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...JDC LONG TERM...JAD AVIATION...JDC
Hazardous weather outlook, Sep 5, 1:02 PM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 102 PM MDT WED SEP 5 2007 COZ001>014-017>023-UTZ022>025-027>029-061200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 102 PM MDT WED SEP 5 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT FOR NORTHEAST UTAH AND PART OF NORTHWEST COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EVENING...AHEAD OF COLD FRONT AND UPPER LEVEL LOW PRESSURE. DAMAGING WINDS AND LARGE HAIL MAY ACCOMPANY SOME STORMS...ESPECIALLY ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO. HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THUNDERSTORMS...POTENTIALLY CAUSING LOCALIZED FLOODING...AND ROCK OR MUD SLIDES IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY... ESPECIALLY IN THE MORNING. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY FRIDAY THROUGH TUESDAY...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZE...STRONG WINDS...RAINFALL AMOUNTS...ANY FLOODING...AND ANY WEATHER RELATED PROPERTY DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND JUNCTION. JAD
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:19 PM MDT | Flash Flood Warning | GJT | Mesa | 3 hr |
| Sep 5, 3:12 PM MDT | Severe Thunderstorm Warning | GJT | Moffat, Rio Blanco | 48 min |
| Sep 5, 3:42 PM MDT | Severe Thunderstorm Warning | GJT | Moffat | 48 min |
| Sep 5, 3:58 PM MDT | Severe Thunderstorm Warning | GJT | Moffat | 47 min |
| Sep 5, 4:23 PM MDT | Severe Thunderstorm Warning | GJT | Moffat | 52 min |
| Sep 5, 5:47 PM MDT | Severe Thunderstorm Warning | GJT | Moffat, Rio Blanco | 43 min |
| Sep 5, 5:50 PM MDT | Severe Thunderstorm Warning | GJT | Routt | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.